Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Heavy head and watery eyes after washing hair. How can I prevent this?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2292 Questions
Question
Hi for past two years, why i suffer from heavyhead and watery eyes especially after headbath. I am female, 39 years old now. How can I prevent this problem if i have headbath?. Nowadays I have headbath once in a month because of this probelm. I usually take the tabulets "Telecast L, Synasma, Topceff 200" which is prescribed by doctor for allergy
Posted Sun, 30 Sep 2012 in Asthma and Allergy
 
 
Answered by Dr. Naveen Kumar 59 minutes later
Hi

Thanks for the query

The sensation of heaviness in the head and watering in the eyes are the symptoms of allergic rhinitis. There is no cure for allergy, only the preventive measures when followed appropriately can get rid of this allergy.

My advice to you is:
1. To use warm water to take bath.
2. Dry the hairs immediately after the bath.
3. Initially, try taking Telecast - L an hour before the bath; it will help in reducing the allergic symptoms.
4. If you notice that this could be happening with the usage of a particular type of shampoo, please avoid and try a shampoo which does not cause allergy.

With these measures it should be alright; if not, then consult a good immunologist for immunotherapy and control of allergy.

Hope I have answered your query; I will be available for the follow-up queries.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Follow-up: Heavy head and watery eyes after washing hair. How can I prevent this? 20 hours later
Thanks Dr XXXXXXX XXXXXXX

Now I got an idea which doctor should i consult for this query.
Now my question is How long should i take this Telecast-L an hour before bath?
Another problem I face which i forgot to share is I often get some hissing sound at one ear (left side) only which ends up this sound when i turn to other side or change my position. sometimes very high pitched whizzing noise like a television(like old Dhurdharsan at India).All these sound is starts with faint and may contiune for sometime until my sitting or standing or lying position change. Hope Doctor, you can understand this explanation,as english is my second language and kannada & tamil is most fluent one.
Expecting your guidence. Heartfull thanks for reply.
AAAA Hanu
XXXXXXX Tamilnadu
 
 
Answered by Dr. Naveen Kumar 2 hours later
Hi

Thanks for writing back

The actions of the antihistaminic starts within 30 minutes after taking the medicine; to be on a safer side, take it an hour before the bath.

Do not worry! Your English is quite good. The hissing sound you are experiencing is called tinnitus. It happens due to various causes such as blockage of the Eustachian tube (the tube connecting nose and the ear), presence of fluid in the middle ear, weakness of the inner ear nerves, etc.

With respect to your situation, I do feel the tinnitus could be due to the Eustachian tube block, which is evidenced by change in posture.

My suggestion to you is:
1. Do steam inhalation 3-4 times a day
2. Use steroid nasal spray (such as fluticasone or momentasone) once a day.
3. If the symptoms do not improve with the above medications you can try taking Betahistine 16mg for a month.
4. Avoid speaking over the mobile phone for more than 5 minutes continuously.
5. Best of all, is to consult your ENT specialist who will be able to help you in a better way.

I wish you good health.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Follow-up: Heavy head and watery eyes after washing hair. How can I prevent this? 2 days later
Thank you Doctor for your excellent guidence.

Now as you suggested, I use Momentasone for past two days before going to sleep in night. This Nasal spray medicine and Telecast L before headbath, how long should i continue? is there any specific time to continue? when Can i stop taking these medicines. Is there permanent remedy for this problem?

Heartfull thanks and expecting your further guidence.

Thanks
AAAAA Hanu
XXXXXXX Tamilnadu
 
 
Answered by Dr. Naveen Kumar 18 hours later
Hi

Welcome back

You need to continue the nasal spray for at least 5-6months followed by gentle tapering of the dosage. Telecast -L should be used for a couple of weeks till your nose gets accustomed and later, you can use it only when you feel you have some symptoms of allergy.

Frankly, there is no cure for allergy. 'Prevention is better than cure', just avoid those allergens which causes allergy and you be will definitely alright.

Wish you good health. Good Luck.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Follow-up: Heavy head and watery eyes after washing hair. How can I prevent this? 46 hours later
Thanks a lot.
AAAA Hanu
 
 
Answered by Dr. Naveen Kumar 32 minutes later
Hi

Welcome back

I wish u good health. If you are satisfied with this discussion, please close the query and post your reviews.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor